MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER
Catalog Number 365716
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient was unable to void post-op, physician ordered foley catheter insertion.Nurse opened one foley catheter kit and catheter was missing (mw5157012).No extra foley catheter was available in department, so another kit was opened.Nurses discovered the covering of the catheter was torn opened (mw5157013).Nurses decided to open a third kit and again the covering over the catheter was torn (mw5157011).House supervisor was notified.
 
Event or Problem Description
It was reported that patient was unable to void post-op, physican ordered foley catheter insertion.Nurse opened one foley catheter kit and catheter was missing (mw5157012).No extra foley catheter was available in department, so another kit was opened.Nurses discovered the covering of the catheter was torn opened (mw5157013).Nurses decided to open a third kit and again the covering over the catheter was torn (mw5157011).House supervisor was notified.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be due to open seal/torn pouch/ user handling.A potential root cause for this failure mode could be due to open seal/torn pouch.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities: 3cc balloon: use 5cc sterile water, 5cc balloon: use 10cc sterile water, 15cc balloon: use 20cc sterile water, 20cc balloon: use 25cc sterile water, 30cc balloon: use 35cc sterile water, 40cc balloon: use 45cc sterile water, 75cc balloon: use 80cc sterile water.Do not exceed recommended capacities.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be due to open seal/torn pouch/ user handling.A potential root cause for this failure mode could be due to open seal/torn pouch.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities.3cc balloon: use 5cc sterile water, 5cc balloon: use 10cc sterile water, 15cc balloon: use 20cc sterile water, 20cc balloon: use 25cc sterile water, 30cc balloon: use 35cc sterile water, 40cc balloon: use 45cc sterile water, 75cc balloon: use 80cc sterile water.Do not exceed recommended capacities.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Udi format updated with available product information per gudid.Supplemental record submitted per request received on 08oct2024 to capture medwatch records referenced in the complaint details.Please note that mw5157013 is captured in mfr report #1018233-2024-05112, mw5157012 is captured in 1018233-2024-05113, and mw5157011 is captured in 1018233-2024-05124.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20049895
Report Number1018233-2024-05112
Device Sequence Number20823118
Product Code EZC
UDI-Device Identifier00801741077746
UDI-Public(01)00801741077746
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number365716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer09/12/2024
10/08/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/23/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient Weight53 KG